Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Anxiety from nerve damage?
May 3, 2005

I have a history of anxiety in public places and driving on the highway. But I managed to work through it and it seemed to just go away. However, since I was diagnosed with HIV it has become a problem again. I'm taking buspirone and that seems to help. I'm not sure that just an HIV diagnosis has brought it back? Two years ago I went through 6 weeks of daily antibiotic infusion. The last two weeks I experienced several migranes and ringing in my ears. Is it possible that this could be the cause of my anxiety returning, or is it just dealing with an HIV diagnosis?

Response from Dr. Horwath

Some antibiotics can cause adverse effects on hearing, but I'm not aware of any antibiotics that cause anxiety as a side effect.

Anxiety due to an HIV diagnosis, on the other hand, is extremely common. This is especially likely at times of stress, like first learning of the HIV diagnosis, developing medical complications, requiring medical treatment (like IV antibiotics). These are all stressful events and can easily make anxiety worse for a time.



Previous
DEPRESSION ALL TIME
Next
lithium & hiv

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement